Welcome, Guest. Please login or register.
March 26, 2019, 02:17:27 pm

Login with username, password and session length


Members
Stats
  • Total Posts: 53834
  • Total Topics: 4504
  • Online Today: 320
  • Online Ever: 1314
  • (June 22, 2016, 05:23:42 am)
Users Online
Users: 0
Guests: 136
Total: 136

Welcome

Welcome to the Hep Forums, a round-the-clock discussion area for people who have Hepatitis B, C or a co-infection, their friends and family and others with questions about hepatitis and liver health. Check in frequently to read what others have to say, post your comments, and hopefully learn more about how you can reach your own health goals.

Privacy Warning: Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.
  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.
  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.
  • Product advertisement (including links); banners; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from the Hep Forum Moderators.
Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Poll

Is Your Hair Falling Out Post Harvoni

Yes
7 (63.6%)
No
4 (36.4%)

Total Members Voted: 11

Voting closed: December 11, 2018, 10:54:31 am

Author Topic: Post Harvoni Hair Loss  (Read 3260 times)

0 Members and 2 Guests are viewing this topic.

Offline Cass

  • Newbie
  • Posts: 2
Post Harvoni Hair Loss
« on: December 11, 2017, 10:53:02 am »
Hi Everyone

Have been off Harvoni for almost a year, and had some side effects, trouble sleeping, joint and muscle stiffness and losing hair which seems to be getting worse. My hair just keeps getting thinner and thinner. Every morning my brush or wide tooth comb is full of hair.

Tried using natural treatments like Castor and Coconut Oil and taking supplements recommended for hair, but so far nothing seems to help. This morning had the biggest clumps ever fall out and am really worried.

Definitely grateful for the Harvoni treatment, but must say, my Dr. said there were virtually no side effects. I don't think she knew that there were. My headaches during treatment were intense, as was insomnia, and memory/concentration disturbances. Those seemed to get better as time went on. My hair loss seems to be getting worse. Sometimes my head feels like it's tingling. My once thick curly hair is now thin, stringy, dry and falling out so fast am really worried. :(. Skin is dryer too, but it's my hair that's dramatically changing and wondering if anyone has the same problem and found a good treatment or detox?
« Last Edit: December 11, 2017, 10:56:36 am by Cass »

Offline KimInTheForest

  • Member
  • Posts: 1,927
  • Believe in yourself
Re: Post Harvoni Hair Loss
« Reply #1 on: December 11, 2017, 07:58:05 pm »
Hi Cass. Welcome to the forums! I see this is your first post.

When I hear hair loss, 2 things always spring into my mind: iron/ferritin and Biotin/B7.

Have you had your ferritin level checked recently? (blood test) Women with low ferritin, even if you are not yet anemic, will experience hair loss. And that won't stop until ferritin is consistently back above 80.

Also, biotin (vitamin B7) improves strength of hair and nails. I am not sure if it helps stop hair loss.

I do recall some members mentioning hair loss on Harvoni (or post Harvoni).

Good luck,
kim
Kim Goldberg (Nanaimo, BC)
1970s: Contracted HCV (genotype 3a)
2015: Cured with Harvoni + ribavirin (12 weeks)
MY STORY: https://pigsquash.wordpress.com/2016/01/28/undetectable-my-hep-c-story/

Offline Cass

  • Newbie
  • Posts: 2
Re: Post Harvoni Hair Loss
« Reply #2 on: December 11, 2017, 08:37:58 pm »
Thank you for your suggestion about Iron/Ferritin Kim. Funny, I had the instinct to eat stake today. Will get my levels checked. My hair loss post Harvoni has been ongoing and become terribly serious. Would guess I've lost more than 1/2 my hair.

Had other symptoms as mentioned, but they mostly subsided, though my the joint and muscle stiffness is still worse than before  Harvoni. Am grateful to Harvoni, but loosing literally handfuls of hair a day, was never an expectation. My diet has not changed, but am definitely going to increase my iron, as you recommended.

Am also doing other natural hair loss suggestions from online: Green Tea Rinse with Rosemary Oil, Onion Juice, aloe. Will keep you posted.

Thanks again.

Susan

Offline KimInTheForest

  • Member
  • Posts: 1,927
  • Believe in yourself
Re: Post Harvoni Hair Loss
« Reply #3 on: December 11, 2017, 09:59:11 pm »
Good luck with that, Cass! It's very unsettling to be losing hair. Hope you find a solution. Maybe it will be as simple as low ferritin. That can be corrected (usually).

kim
Kim Goldberg (Nanaimo, BC)
1970s: Contracted HCV (genotype 3a)
2015: Cured with Harvoni + ribavirin (12 weeks)
MY STORY: https://pigsquash.wordpress.com/2016/01/28/undetectable-my-hep-c-story/

Offline andrew j

  • Member
  • Posts: 463
Re: Post Harvoni Hair Loss
« Reply #4 on: December 12, 2017, 09:03:53 pm »
Hi Cass,

... I can imagine that you would be worried.

I was losing hair during Tx - but the problem went away after two or three months.

Hoping that you find some answers soon.

(If you Google 'Harvoni and Hair Loss', a lot of references come up).

A.


Offline mario555

  • Member
  • Posts: 226
Re: Post Harvoni Hair Loss
« Reply #5 on: May 04, 2018, 09:59:00 am »
Hi Cass!

I finished my 24 weeks Harvoni treatment 3 years ago.  Following the treatment I was left with some troubling side effects (tinnitus and wooziness) including hair loss.  I'm a 62 years old man who had a hyper thick head of coarse hair. I have lost approximately 50% of my hair and was is left is way thinner than before.  The good news is that it has stopped falling but has not really grown back.  I'm lucky because I had hair when needed and now that I am an old man the hair is less important to me.  On the other hand, I do understand that this problem could be much worse for you. 
I am very grateful for the miracle that Harvoni is.  I was rapidly losing my health and had maybe 10 years of life to go and Harvoni changed all of this!  I have more energy, digest everything and my biggest change? I can SLEEP well.  I used to take pills to fall asleep and now, I need 4 minutes!!!
Anyway, good luck to you
60 years old. Likely infected 1975. Geno 1a
F4  8 millions VL,  AST 140  ALT 140
Generally in good health except problems are creeping up rapidly!
2 failed attempts Inf 2000 and Inf-riba 2010
Harvoni 24 weeks
Start 11/13/2014   EOT 4/27/2015
VL2 - UND
VL4 - UND (may 25)
VL12 - UND
VK24 -  UND
Hopefully cured forever!

Offline northfork

  • Member
  • Posts: 55
Re: Post Harvoni Hair Loss
« Reply #6 on: May 09, 2018, 08:57:47 am »
My hair went to very visibly bald patches on top. I was doing comb overs a la Trump.
Tingly scalp. It is much better now 2 years post Harvoni and 18 months post Vosevi. Get yourself a caffeinated shampoo and some Nioxin shampoo and rotate between them. Aveda has a really nice shampoo for stopping hair loss and I added that into the mix. I take zinc, biotin and NAC, along with vitamin D3, COq10 and vitamin C. I don’t take all of that every day, but stretch it out. Keep up with the biotin. My hair is much better now, but part of that is my gray is coming in and it is coarser than the hair of my youth and middle age. Best of luck to you.
Probably infected 1969. Diagnosed 2006. Genotype 1b.
Daclatasvir/ Asunaprevir 2013:relapse
Harvoni 24 weeks 2015:relapse
sofosbuvir, velpatisvir, voxillaprevir  trial started on drug 7/16. Viral load 890,000 approx. F2. Undetected after week 1.
12 week SVR achieved Jan 2017.
SVR 24 achieved April 2017 !

60 weeks post treatment...UNDETECTED!

 


© 2019 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.